MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS STRAIGHT FORWARD TELESCOPE 30º; 30º TELESCOPE

KARL STORZ SE & CO. KG HOPKINS STRAIGHT FORWARD TELESCOPE 30º; 30º TELESCOPE
Model Number 26046BCA
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the hospital, they have followed up with both patients and made them aware of the incident and have prescribed antibiotics for them.The hospital also reports that both patients were released from the hospital and they are doing well.Also, per the hospital, neither patient is considered a high-risk patient, and both incidents are now being followed up and monitored by their infection disease and prevention experts.
 
Event or Problem Description
Our on-site endoscopic specialist reported that during two separate procedures on (b)(6) 2019 (a laparoscopic cholecystectomy and a laparoscopic appendectomy), an unsterilized scope was mistakenly used on patients in both cases; this report is for the lap appendectomy procedure.

Brand Name
HOPKINS STRAIGHT FORWARD TELESCOPE 30º
Common Device Name
30º TELESCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key9593886
Report Number9610617-2019-00123
Device Sequence Number13576159
Product Code OWN
UDI-Device Identifier04048551367346
UDI-Public04048551367346
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K171238
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26046BCA
Device Catalogue Number26046BCA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;